MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Date of Event 11/02/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
As reported to customer relations: "while trying to canulate the right renal and gain access, the tip of the catheter broke and remained in the right renal artery.It never got retrieved.The physician put a plug in the right fenestration to block the right renal because of endoleak created with the fact that the right renal was not left patent.Patient will loose her right." additional information was requested for the customer.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, documentation, manufacturing instructions, quality control , trends, and visual inspection of the returned device was conducted during the investigation.The visual inspection of the cxi support catheter revealed that the device was missing the proximal end and the distal tip of the catheter.The proximal end had a clean cut and the distal end was noted to be severely kinked with the inner wires are exposed.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Per the ifu: "catheter manipulation should only occur under fluoroscopy.The catheter should not be advanced into a vessel having a reference diameter smaller than the catheter outer diameter.The catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction".Based on the available information, a definitive root cause cannot be determined for the reported event.However, contributing factors may be related to the patient's past medical history significant for calcified stenosis of the right renal artery.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
As reported to customer relations: "while trying to cannulate the right renal and gain access, the tip of the catheter broke and remained in the right renal artery.It never got retrieved.The physician put a plug in the right fenestration to block the right renal because of endoleak created by the absence of a renal stent-graft through that fenestration." it was very difficult to cross a calcified stenosis of the right renal artery with the intention to position a right renal stent-graft as part of a fenestrated endovascular aneurysm repair placement.While manipulating the catheter through the stenosis, its distal tip broke and remained stuck into the renal artery.Therefore, we could not place the stent graft and embolization of the right renal fenestration will have to be done to close the fenestration which is a source of endoleak.Renal artery wasn't occluded at the end of the procedure and renal function was not significantly "chance" immediately following the intervention.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6137617
Report Number1820334-2016-01408
Device Sequence Number11074873
Product Code KRA
UDI-Device Identifier00827002525436
UDI-Public(01)00827002525436(17)190325(10)6842864
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCXI-4.0-35-135-P-NS-DAV
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/01/2016
Supplement Report FDA Received Date06/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR